Psycho-Babble Medication Thread 221819

Shown: posts 1 to 5 of 5. This is the beginning of the thread.

 

Lithium tremors

Posted by Bob on April 23, 2003, at 17:31:54

I've been on Lithium for close to a year now, and besides significant weight gain (20%), I've developed reddish splotchy skin, and tremors. The tremors interfere with a lot of my physical activity and are quite annoying. Does anyone know of a method for mitigating this problem?

Bob

 

Re: Lithium tremors

Posted by Paulie on April 23, 2003, at 17:58:27

In reply to Lithium tremors, posted by Bob on April 23, 2003, at 17:31:54

Hi Bob;
You can try lithium orotate.

Superiority of Lithium Orotate

The lithium salt of orotic acid (lithium orotate) improves the specific effects of lithium many-fold by increasing lithium bio-utilization. The orotates transport the lithium to the membranes of mitochondria, lysosomes and the glia cells. Lithium orotate stabilizes the lysosomal membranes and prevents the enzyme reactions that are responsible for the sodium depletion and dehydration effects of other lithium salts. Because of the superior bioavailability of lithium orotate, the therapeutic dosage is much less than prescription forms of lithium. For example, in cases of severe depression, the therapeutic dosage of lithium orotate is 150 mg/day. This is compared to 900-1800 mg of the prescription forms. In this dosage range of lithium orotate, there are no adverse lithium side reactions and no need for monitoring blood serum measurements.17

Paulie

 

Re: Lithium tremors Bob

Posted by fallsfall on April 23, 2003, at 19:36:42

In reply to Lithium tremors, posted by Bob on April 23, 2003, at 17:31:54

I take Inderal (Proprananol) for Lithium Tremors. Only take the minimum you need. At one point I was taking too much Inderal and it made me depressed.

 

Re: Lithium tremors fallsfall

Posted by Janelle on April 24, 2003, at 22:20:38

In reply to Re: Lithium tremors Bob, posted by fallsfall on April 23, 2003, at 19:36:42

I would suggest that you ask your pdoc to give you a lithium level blood test ASAP. It has a very narrow range of toxicity and you could be over the toxic end. That happened to me - I was having tremors and blurred vision, told my pdoc, had a test done and boom too high a dose. They reduced it and I did fine, my blood returned to being within the normative range, etc.

It could be as *simple* as lowering your dose just a notch.

 

Re: Lithium tremors Janelle

Posted by Bob on April 25, 2003, at 1:11:15

In reply to Re: Lithium tremors fallsfall, posted by Janelle on April 24, 2003, at 22:20:38

> I would suggest that you ask your pdoc to give you a lithium level blood test ASAP. It has a very narrow range of toxicity and you could be over the toxic end. That happened to me - I was having tremors and blurred vision, told my pdoc, had a test done and boom too high a dose. They reduced it and I did fine, my blood returned to being within the normative range, etc.
>
> It could be as *simple* as lowering your dose just a notch.


Thanks! I will definitely check that out!


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.